How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Robert Your Own Question
Dr. Robert
Dr. Robert, Doctor
Category: Medical
Satisfied Customers: 6680
Experience:  M.B.B.S, Experienced Family Physician
8493425
Type Your Medical Question Here...
Dr. Robert is online now
A new question is answered every 9 seconds

Dr. Singh I took my normal dose of metformin 1,000mg and 1

Customer Question

Dr. Singh
I took my normal dose of metformin 1,000mg and 1 glimepiride 2mg at 7:45pm and then accidently took the same dosages at 9:45pm. I also took the same dosages at 7:00am in the morning..
Should this be a concern?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. Robert replied 1 year ago.
Hello,
Welcome to justanswer and thank you for your question.
I'm so sorry to hear of your discomfort. I will do whatever I can to help answer your questions .First I need a little more information-
For how long are you taking such pills?
May I know your age and gender?
Are you feeling dizzy or shaky?
Kind Regards,
Dr. Robert
Customer: replied 1 year ago.
for 3 years...70, male ...not at this time
Expert:  Dr. Robert replied 1 year ago.
Dear Customer, Thanks for providing quick additional information.
I can understand your concern.
Well, double dose of the anti diabetic drugs like metformin and glimepiride may lead to fall of blood sugar . This condition is known as hypoglycemia which is serious if the sugar comes down below to 50 to 60 mg%.
For metformin, Maintenance dose can be up to 2000 mg daily, but such heavy dosage is given to only few patients, who don't respond to 1000 mg daily dosage.
For Glimepiride Maintenance dose could be 1 to 4 mg orally once a day.
As you have doubled dosage in 24 hours, so it should be immediately checked right now.
Some of the early symptoms with hypoglycemia are-
-Confusion,
-Dizziness,
-Feeling shaky,
-Hunger,
-Headaches,
-Irritability,
-Pounding heart; racing pulse,
-Pale skin,
-Sweating,
-Trembling,
-Weakness,
-Anxiety.
Considering your age, I would suggest that you should immediately get blood sugar levels checked.
Without treatment, you might get more severe symptoms, like-
Poor coordination, Poor concentration or Numbness in mouth and tongue.
Please get it clinically checked in ER ASAP.
Doctor would check vitals and blood sugar levels right now.
I advise that you should not delay and rush to ER ASAP for prompt treatment
Good luck and take care.
Please let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Related Medical Questions